Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 12, 2013, 2:08 PM CDT for Pittsburg County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 12, 2013, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 111 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WWUS84 KTSA 121908
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT MON AUG 12 2013
OKZ073-121945-
PITTSBURG OK-
208 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG
AT 209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CROWDER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...
QUINTON AND ARROWHEAD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3516 9575 3518 9545 3516 9545 3516 9535
3503 9535 3503 9550 3497 9551 3499 9592
TIME...MOT...LOC 1909Z 272DEG 26KT 3509 9569
$$
LACYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 12, 11:58 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 12, 11:58 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1158 AM CDT MON AUG 12 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TIMING OF EXPECTED PERIODS OF TSRA WILL BE PROBLEMATIC THROUGH THE
TAF PERIOD...MAINLY ACROSS THE NE OK AND NW AR TAF SITES. FIRST OF
SEVERAL PERIODS OF TSRA WILL IMPACT THE AFOREMENTIONED SITES FOR
THE FIRST FEW HOURS THIS AFTERNOON...WITH ADDITIONAL CHANCES
OVERNIGHT. MVFR VSBYS THE PREVAILING RESTRICTION THROUGHOUT THE
TAF PERIOD. AT THIS TIME...WILL GO WITH PROB 30S FOR THE LAST HALF
OF THE TAF PERIOD AT ALL SITES.
&&
.PREV DISCUSSION... /ISSUED 1016 AM CDT MON AUG 12 2013/
DISCUSSION...
THE FIRST OF WHAT IS LIKELY TO BE SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS UNDERWAY ACROSS PORTIONS OF NE OK. MOST OF TODAYS
ACTIVITY WILL STAY NORTH OF A SURFACE BOUNDARY THAT IS ROUGHLY
ALONG/JUST NORTH OF THE INTERSTATE 40 CORRIDOR. HAVE MADE
SLIGHT ADJUSTMENTS TO POPS BASED ON CURRENT RADAR TRENDS...BUT
OVERALL THEME OF LIKELY POPS TO REMAIN IN PLACE ACROSS NRN ZONES.
HAVE ALSO UPPED SKY COVER ACROSS THE NORTH IN THE AFTERNOON...AND
MADE ADJUSTMENTS TO HIGH TEMPERATURES BASED ON EXPECTED CLOUDS AND
PRECIP. CURRENT FLASH FLOOD WATCH LOOKS GOOD AND WILL BE LEFT AS IS.
UPDATED ZFP/PFM/AFM OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...23Hazardous weather outlook, Aug 12, 12:55 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT MON AUG 12 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CDT MON AUG 12 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTERNOON. DISCUSSION... ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF A SURFACE BOUNDARY THAT BECOME THE FOCUS THIS AFTERNOON. A RISK OF SEVERE WEATHER WILL REMAIN IN PLACE THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR A SEVERE STORM WILL BE THE VICINITY OF THE INTERSTATE 40 CORRIDOR WHERE GREATER INSTABILITY WILL BE IN PLACE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE RISK. LATER TONIGHT...THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO INCREASE IN COVERAGE ALONG AND NORTH OF THE BOUNDARY...ALONG WITH A WITH A LIMITED RISK OF SEVERE WEATHER. REPEATED ROUNDS OF THUNDERSTORMS WILL RAISE THE POTENTIAL FOR EXCESSIVE RAINFALL...THEREFORE A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE LIKELY TO BE ONGOING TUESDAY MORNING WITH A RISK OF BOTH SEVERE WEATHER AND FLASH FLOODING. ADDITIONAL STORMS ARE LIKELY TO DEVELOP TUESDAY NIGHT INTO WEDNESDAY... WHILE SHIFTING SLIGHTLY FURTHER SOUTH ALONG WITH THE SLOW MOVING SURFACE FRONT. THE FRONT IS LIKELY TO PUSH NEAR THE RED RIVER BY EARLY THURSDAY...WITH DRY AND MILD WEATHER PREVAILING FOR LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 12:43 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT MON AUG 12 2013
ARZ010-011-121815-
MADISON AR-WASHINGTON AR-
1243 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN MADISON AND NORTHEASTERN WASHINGTON
AT 1243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SONORA...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...HARMONY...MAYFIELD...HUNTSVILLE...HINDSVILLE...
FORUM...BEST...CLIFTY...SPRINGDALE...GOSHEN...SONORA AND WITHROW
SPRINGS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9370 3606 9413 3621 9413 3621 9401
3623 9401 3624 9392 3623 9388 3624 9387
3626 9370
TIME...MOT...LOC 1743Z 271DEG 21KT 3616 9406Special weather statement, Aug 12, 1:26 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT MON AUG 12 2013
ARZ011-020-121900-
FRANKLIN AR-MADISON AR-
126 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PATRICK...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAINT PAUL...PETTIGREW...COMBS...
BRASHEARS...DUTTON...PATRICK...BOSTON...DELANEY AND CROSSES.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9356 3576 9369 3568 9369 3572 9395
3573 9395 3573 9392 3576 9390 3576 9395
3589 9393 3588 9355
TIME...MOT...LOC 1826Z 273DEG 19KT 3579 9389Special weather statement, Aug 12, 1:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT MON AUG 12 2013
ARZ011-121915-
MADISON AR-
140 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEATHERS...
MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WEATHERS AND KINGSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9344 3597 9345 3594 9348 3593 9348
3592 9350 3589 9351 3589 9360 3609 9363
3609 9347 3608 9344
TIME...MOT...LOC 1840Z 269DEG 18KT 3597 9352Special weather statement, Aug 12, 1:46 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT MON AUG 12 2013
OKZ070-071-073-074-121930-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
146 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...EASTERN MCINTOSH AND NORTHERN PITTSBURG
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAFT TO 4 MILES NORTHWEST OF EUFAULA TO 4 MILES WEST
OF INDIANOLA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...ENTERPRISE...EUFAULA...CHECOTAH...
VIVIAN...STIDHAM...ONAPA...RENTIESVILLE...CROWDER...QUINTON...
INDIANOLA...CANADIAN...MUSKOGEE...COUNCIL HILL...BRIARTOWN...PORUM...
WARNER...OKTAHA...KEEFETON...WAINWRIGHT...SUMMIT...BRAGGS...TAFT...
LAKE EUFAULA STATE PARK AND ARROWHEAD STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3531 9573 3577 9558 3580 9551 3579 9515
3531 9520 3508 9537 3509 9602
TIME...MOT...LOC 1847Z 266DEG 16KT 3575 9553 3532 9561
3516 9582Special weather statement, Aug 12, 1:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT MON AUG 12 2013
ARZ019-020-121915-
CRAWFORD AR-FRANKLIN AR-
152 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
AT 152 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
RUDY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PLEASANT HILL...PINEY...MULBERRY...TONEY...
LONELM...FERN...MOUNTAINBURG...CHESTER...FIGURE FIVE...RUDY...LEE
CREEK...LOCKE AND LAKE FORT SMITH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3571 9392 3548 9392 3551 9437 3569 9436
TIME...MOT...LOC 1852Z 271DEG 19KT 3560 9426Special weather statement, Aug 12, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CDT MON AUG 12 2013
OKZ073-121945-
PITTSBURG OK-
208 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG
AT 209 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CROWDER...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLOCKER...FEATHERSTON...CROWDER...
QUINTON AND ARROWHEAD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3516 9575 3518 9545 3516 9545 3516 9535
3503 9535 3503 9550 3497 9551 3499 9592
TIME...MOT...LOC 1909Z 272DEG 26KT 3509 9569
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:46 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 44 min |
| Aug 12, 2:22 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Aug 12, 2:25 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Aug 12, 2:39 PM CDT | Special Weather Statement | TSA | Haskell | 36 min |
| Aug 12, 3:08 PM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pittsburg | 22 min |
| Aug 12, 3:17 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| Aug 12, 3:29 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Aug 12, 3:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Aug 12, 3:37 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Aug 12, 4:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 38 min |
| Aug 12, 4:12 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Aug 12, 5:00 PM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| Aug 12, 12:43 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Aug 12, 1:26 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Aug 12, 1:31 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 29 min |
| Aug 12, 1:40 PM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Aug 12, 1:52 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Aug 12, 2:28 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Aug 12, 2:35 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
| Aug 12, 3:12 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.